Aa
A
A
Close
Avatar universal
A rash around incision area
I just notice a rash near and around my incision like allergic rash type. I am using bacitricin 5x daily and when I shower I use baby soap so I an wondering if it can be the bacitricin being that I am using it so much as per instruction by my surgeon. The rash is more towards where I had the tube going towards my chest and spreading around the incision area. Its ichy. I do not go in the sun and if I go outside I keep it covered if it is too sunny until I get indoors. Its only covered not too long. I want to put something on it but afraid of hurting the incision area so I think I might wait until tomorrow or call my cousin who is a doctor in another state later in the afternoon when she has free time. Has anyone been through this? Should I try cornstarch or cocoa butter? Worse comes to worse I will call my doctor first thing in the morning for a script or something over the counter that I can use for the rash.
Cancel
3 Answers
3 Answers
Page 1 of 1
Avatar universal
I have a lot of itching, but I think mine is from the glue that was so lavishly applied (I neglected to mention to the surgeon that I react to acrylate-based adhesives).  I suspect you are correct that it is the bacitracin ointment. I guess I would avoid putting something on that might make it worse. How long are you supposed to use the bacitracin? Can you stop using that or use it less often to see if that is what is causing the problem?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I cut down on the bacitracin to 3x daily to see if it will help. He wants me to used it until the stiches has all disolved. I still have some stiches that have not disolved yet. Once disolved then I can use mederma,aloe,or 100% cocoa butter. Its been almost 3 weeks since surgery. Hopfully soon it will disolve so I can just use 100% cocoa butter or mederma. I will still call him in the morning just incase.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I just went thru this!! They should NOT use bacitracin or neosporin around such a delicate area! The pain after surgery was bad enough with out this huge itchy buring rash now on top of it. I tried benadryl pills put switched to the cream. My Surgeon told me to do nothing..but my pharmacist who I have had for years and trust immensely told me to apply benadryl cream to rash..then every 4-6 hours gently wash off with damp warm wash cloth (I just wet a small section)  being careful not to get insicion wet, pat dry then reapply. Its helped..it burns at first but after a few minutes the itching and pain is gone..after a few days of this the rash is about 50% healed and it covered my entire neck!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources